Alert archive / New Mexico / Winter Storm Warnings in 2016
Winter Storm Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Dec 24, 2016, 3:59 AM MST. It took effect at Dec 24, 2016, 5:00 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 3:59 AM MST (10:59 UTC)
- In effect from
- Dec 24, 2016, 5:00 PM MST
- Expired
- Dec 25, 2016, 3:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
504 WWUS45 KABQ 241059 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 359 AM MST SAT DEC 24 2016 ...QUICK HITTING BUT POTENT WINTER STORM TO IMPACT WESTERN AND NORTHERN NEW MEXICO TONIGHT THROUGH CHRISTMAS DAY... NMZ510-242300- /O.UPG.KABQ.WS.A.0010.161225T0100Z-161225T1900Z/ /O.NEW.KABQ.WS.W.0011.161225T0000Z-161226T0000Z/ SAN JUAN MOUNTAINS- 359 AM MST SAT DEC 24 2016 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...GENERALLY 6 TO 10 INCHES. GREATER THAN ONE FOOT ABOVE 8000 FEET. * TIMING...SNOW WILL DEVELOP CHRISTMAS EVE BECOMING STEADIER AND HEAVIER OVERNIGHT THROUGH CHRISTMAS DAY. * WINDS...SUSTAINED WEST AND SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS ARE MOST LIKELY TO DEVELOP CHRISTMAS DAY. * SNOW LEVELS...COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT IF NOT IMPOSSIBLE DUE TO HEAVY SNOW AND BLOWING SNOW. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ513-514-242300- /O.NEW.KABQ.WS.W.0011.161225T0000Z-161226T0000Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- 359 AM MST SAT DEC 24 2016 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SUNDAY. * SNOW ACCUMULATIONS...GENERALLY 6 TO 10 INCHES. GREATER THAN ONE FOOT OVER THE PEAKS AND HIGHER WEST FACING SLOPES. * TIMING...SNOW WILL DEVELOP CHRISTMAS EVE BECOMING STEADIER AND HEAVIER OVERNIGHT THROUGH CHRISTMAS DAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH... INCREASING WEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH BY EARLY CHRISTMAS MORNING. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT IF NOT IMPOSSIBLE DUE TO HEAVY SNOW...BLOWING SNOW AND STRONG TO POTENTIALLY DAMAGING WINDS. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES. DANGEROUS WIND CHILL VALUES OF -10 TO -20 ARE EXPECTED ON CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ503-504-506>509-511-512-516-521-242300- /O.NEW.KABQ.WW.Y.0024.161225T0000Z-161225T1800Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS- 359 AM MST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST SUNDAY. * SNOW ACCUMULATIONS...GENERALLY 2 TO 4 INCHES. TOTALS UP TO 10 INCHES ABOVE 9000 FEET AND ALONG THE WEST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. * TIMING...PRECIPITATION WILL BEGIN THIS EVENING AND PEAK AROUND MIDNIGHT THEN BECOME FOCUSED MORE OVER THE HIGHER TERRAIN AND WEST FACING SLOPES BY CHRISTMAS MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH AHEAD OF THE FRONT THIS EVENING...SHIFTING SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH BEHIND THE FRONT OVERNIGHT. * SNOW LEVELS...SNOW LEVELS WILL START OFF AROUND 7500 FEET AND QUICKLY LOWER TO INCLUDE ALL LOCATIONS BEHIND THE FRONT OVERNIGHT. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT WITH SNOW PACKED ROADS AND THE POTENTIAL FOR A LAYER OF ICE. VISIBILITIES WILL OCCASIONALLY BE REDUCED TO NEAR ONE QUARTER MILE IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. && $$
5 follow-up statements
638 WWUS45 KABQ 242238 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 PM MST SAT DEC 24 2016 ...QUICK HITTING BUT POTENT WINTER STORM TO IMPACT WESTERN AND NORTHERN NEW MEXICO TONIGHT THROUGH CHRISTMAS DAY... .A STRONG STORM SYSTEM WILL BRING SNOW AND HIGH WINDS TO THE LAND OF ENCHANTMENT TONIGHT THROUGH CHRISTMAS DAY. SNOW WILL ARRIVE TONIGHT AND PERSIST INTO CHRISTMAS MORNING...RESULTING IN A WHITE CHRISTMAS FOR MANY LOCATIONS ACROSS CENTRAL AND WESTERN NEW MEXICO. HOWEVER...STRONG WINDS BEHIND A POTENT COLD FRONT WILL RESULT IN BLOWING SNOW AND LOW VISIBILITIES. TRAVEL WILL BE ADVERSELY IMPACTED. BOTH THE WINDS AND SNOW SHOULD SUBSIDE LATE CHRISTMAS DAY. NMZ510-513-514-250500- /O.CON.KABQ.WS.W.0011.161225T0000Z-161226T0000Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- 338 PM MST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * SNOW ACCUMULATIONS...6 TO 10 INCHES EXCEPT GREATER THAN ONE FOOT OVER THE PEAKS AND HIGHER WEST FACING SLOPES OF THE SAN JUAN MOUNTAINS. * TIMING...SNOW WILL DEVELOP LATE THIS EVENING BECOMING STEADIER AND HEAVIER OVERNIGHT. SNOW WILL GRADUALLY TAPER OFF THROUGH CHRISTMAS DAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH... INCREASING TO WEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH BY EARLY CHRISTMAS MORNING. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT IF NOT IMPOSSIBLE DUE TO HEAVY SNOW...BLOWING SNOW AND STRONG TO POTENTIALLY DAMAGING WINDS. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES. WIND CHILL VALUES OF ZERO TO 10 BELOW ZERO ARE EXPECTED ON CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ515-250500- /O.EXA.KABQ.WW.Y.0024.161225T0000Z-161225T1800Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 338 PM MST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES WITH THE GREATEST AMOUNTS ABOVE 8000 FEET. * TIMING...PRECIPITATION WILL BEGIN THIS EVENING AND BECOME STEADIER AND HEAVIER OVERNIGHT BEFORE TAPERING OFF CHRISTMAS MORNING. * WINDS...SOUTH AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH THIS EVENING...SHIFTING TO THE WEST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH OVERNIGHT. * SNOW LEVELS...NEAR 8000 FEET THIS EVENING...BEFORE QUICKLY LOWERING FOLLOWING A FRONTAL PASSAGE OVERNIGHT. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS OVERNIGHT THROUGH CHRISTMAS DAY. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT WITH SNOW PACKED AND ICY ROADWAYS. VISIBILITIES WILL OCCASIONALLY BE REDUCED TO NEAR ONE QUARTER MILE IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. && $$ NMZ503-504-506>509-511-512-516-521-250500- /O.CON.KABQ.WW.Y.0024.161225T0000Z-161225T1800Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS- 338 PM MST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * SNOW ACCUMULATIONS...GENERALLY 1 TO 4 INCHES EXCEPT BETWEEN 5 AND 8 INCHES ACROSS THE JEMEZ MOUNTAINS AND WEST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. * TIMING...SNOW WILL BEGIN THIS EVENING ACROSS WESTERN NEW MEXICO BEFORE SHIFTING EASTWARD OVERNIGHT. THE HEAVIEST SNOWS ARE EXPECTED OVERNIGHT...HOWEVER...SNOW WILL PERSIST INTO CHRISTMAS MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH AHEAD OF A COLD FRONT THIS EVENING...SHIFTING SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH BEHIND THE FRONT OVERNIGHT. * SNOW LEVELS...SNOW LEVELS WILL START OFF AROUND 7500 FEET AND QUICKLY LOWER TO INCLUDE ALL LOCATIONS BEHIND THE FRONT OVERNIGHT. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT WITH SNOW PACKED ROADS AND THE POTENTIAL FOR A LAYER OF ICE. VISIBILITIES WILL OCCASIONALLY BE REDUCED TO NEAR ONE QUARTER MILE IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. && $$ 34
335 WWUS45 KABQ 250459 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 959 PM MST SAT DEC 24 2016 NMZ510-513-514-251230- /O.CON.KABQ.WS.W.0011.000000T0000Z-161226T0000Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- 959 PM MST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * SNOW ACCUMULATIONS...6 TO 10 INCHES EXCEPT 10 TO 15 INCHES OVER THE PEAKS AND HIGHER WEST FACING SLOPES OF THE SAN JUAN MOUNTAINS. * TIMING...SNOW WILL CONTINUE TO SPREAD FROM WEST TO EAST AND BECOME STEADIER AND HEAVIER OVERNIGHT. SNOW WILL GRADUALLY TAPER OFF THROUGH CHRISTMAS DAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH... INCREASING TO WEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH BY EARLY CHRISTMAS MORNING. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS...THOUGH THERE MAY BE A LITTLE RAIN MIXED IN BELOW ROUGHLY 8000 FEET FOR JUST A FEW HOURS AFTER ONSET. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT IF NOT IMPOSSIBLE DUE TO HEAVY SNOW...BLOWING SNOW AND STRONG TO POTENTIALLY DAMAGING WINDS. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES. WIND CHILL VALUES OF ZERO TO 10 BELOW ZERO ARE EXPECTED ON CHRISTMAS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ503-504-506>509-511-512-515-516-521-251230- /O.CON.KABQ.WW.Y.0024.000000T0000Z-161225T1800Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS- 959 PM MST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * SNOW ACCUMULATIONS...GENERALLY RANGING FROM 1 TO 4 INCHES EXCEPT BETWEEN 5 AND 8 INCHES ACROSS THE JEMEZ MOUNTAINS AND WEST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. * TIMING...SNOW HAS BEGUN THIS EVENING ACROSS WESTERN NEW MEXICO AND WILL SPREAD EASTWARD OVERNIGHT. THE HEAVIEST SNOWS ARE EXPECTED ACROSS WESTERN NEW MEXICO THROUGH ABOUT 1 AM MST AND ELSEWHERE BETWEEN ABOUT 11 PM AND 6 AM. SNOW WILL TEND TO DIMINISH THEREAFTER...BUT AT LEAST SOME SHOW SHOWERS SHOULD LINGER THE REST OF THE MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH AHEAD OF A COLD FRONT THIS EVENING...SHIFTING SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH BEHIND THE FRONT OVERNIGHT. * SNOW LEVELS...SNOW LEVELS WILL START OFF BETWEEN 7000 AND 8000 FEET...DROPPING QUICKLY TO INCLUDE ALL LOCATIONS BEHIND THE FRONT OVERNIGHT. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT WITH SNOW PACKED ROADS AND THE POTENTIAL FOR A LAYER OF ICE. VISIBILITIES WILL OCCASIONALLY BE REDUCED TO NEAR ONE QUARTER MILE IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. && $$ 43
436 WWUS45 KABQ 251048 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 AM MST SUN DEC 25 2016 NMZ510-513-514-251800- /O.CON.KABQ.WS.W.0011.000000T0000Z-161226T0000Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- 348 AM MST SUN DEC 25 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * SNOW ACCUMULATIONS...6 TO 10 INCHES EXCEPT 10 TO 15 INCHES OVER THE PEAKS AND HIGHER WEST FACING SLOPES OF THE SAN JUAN MOUNTAINS. * TIMING...OCCASIONAL SNOW WILL CONTINUE THIS MORNING...THEN GRADUALLY TAPER OFF THROUGH THE DAY. * WINDS...WEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...TRAVEL WILL BECOME DIFFICULT IF NOT IMPOSSIBLE DUE TO HEAVY SNOW...BLOWING SNOW AND STRONG TO POTENTIALLY DAMAGING WINDS. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES. WIND CHILL VALUES WILL BE ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ503-504-506>509-511-512-515-516-521-251800- /O.CON.KABQ.WW.Y.0024.000000T0000Z-161225T1800Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS- 348 AM MST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * SNOW ACCUMULATIONS...GENERALLY RANGING FROM 1 TO 4 INCHES EXCEPT BETWEEN 5 AND 8 INCHES ACROSS THE JEMEZ MOUNTAINS AND WEST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. * TIMING...THE HEAVIEST SNOW HAS ALREADY OCCURRED AND SNOW WILL TEND TO DIMINISH THROUGH THE MORNING HOURS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS TO NEAR 35 MPH. * SNOW LEVELS...COLD ENOUGH TO INCLUDE ALL LOCATIONS. * LOCAL IMPACTS...TRAVEL MAY BE DIFFICULT WITH SNOW PACKED ROADS AND THE POTENTIAL FOR A THIN LAYER OF ICE. VISIBILITIES WILL OCCASIONALLY BE REDUCED TO NEAR ONE QUARTER MILE IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. && $$
258 WWUS45 KABQ 251737 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1037 AM MST SUN DEC 25 2016 NMZ503-504-506>509-511-512-515-516-521-251845- /O.EXP.KABQ.WW.Y.0024.000000T0000Z-161225T1800Z/ FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS- WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS- 1037 AM MST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. INTERMITTENT LIGHT SNOW WILL CONTINUE INTO THE EARLY AFTERNOON BEFORE DIMINISHING...BUT LESS THAN A HALF INCH OF ADDITIONAL ACCUMULATION IS EXPECTED. THEREFORE...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. ROADS MAY REMAIN SLICK IN SPOTS THROUGH THE REMAINDER OF THE DAY. $$ NMZ510-513-514-260000- /O.CON.KABQ.WS.W.0011.000000T0000Z-161226T0000Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- 1037 AM MST SUN DEC 25 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * SNOW ACCUMULATIONS...TOTAL AMOUNTS OF 6 TO 10 INCHES. * TIMING...SNOW WILL GRADUALLY TAPER OFF THROUGH THE DAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...TRAVEL MAY BE DIFFICULT IF NOT IMPOSSIBLE DUE TO HEAVY SNOW...BLOWING SNOW AND STRONG TO POTENTIALLY DAMAGING WINDS. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES. WIND CHILL VALUES WILL BE 10 ABOVE ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ 34
821 WWUS45 KABQ 252200 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MST SUN DEC 25 2016 NMZ510-513-514-252300- /O.CAN.KABQ.WS.W.0011.000000T0000Z-161226T0000Z/ SAN JUAN MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- 300 PM MST SUN DEC 25 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW SHOWERS WILL CONTINUE TO DIMINISH ACROSS THE AREA THIS AFTERNOON...BUT AREAS OF BLOWING SNOW WILL PERSIST INTO THE OVERNIGHT HOURS AS WINDS REMAIN VERY STRONG. THEREFORE...THIS WINTER STORM WARNING WILL BE REPLACED WITH A HIGH WIND WARNING. $$ 34
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 3:25 AM MST, 34 minutes earlier.
Area forecast discussion, Dec 24, 3:25 AM MST, 34 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 325 AM MST Sat Dec 24 2016 .SYNOPSIS... The warming trend continues today with plenty of sunshine ahead of a strong Pacific cold front, forecast to push east across the area tonight into Christmas Day. A solid band of precipitation will advance east across the area with the front and may start off as rain at the lower elevations before turning to all snow overnight. Most of the more significant snow accumulation will be in the mountains, but locales such as Albuquerque and Santa Fe may wake up Christmas morning with an inch or two of snow on the ground. Very windy conditions are forecast behind the front going into Christmas Day, with the potential for damaging winds along and east of the Central Mountain Chain. Much colder conditions will move in behind the front and below normal temperatures will prevail through Monday before a new warming trend begins, which should last into mid week prior to another cold front on Thursday. && .DISCUSSION... A potent upper level trough is carving-out along the west coast as the polar jet stream dives south near Southern California. This is the trough that will push a strong Pacific cold front through our area tonight, bringing a round of precipitation, strong winds and a much colder airmass. Ahead of the front today, the warming trend will continue with above normal temperatures forecast areawide. Winds will be on the uptrend as well, with breezy to locally windy conditions expected by afternoon. A strong baroclinic zone will advance east from Arizona into western New Mexico after sundown, with a solid band of precipitation. Lower elevation locales may see rain prior to a fairly rapid change-over to snow tonight. Our snow accumulation forecast hasn't changed much from the previous forecast cycle, except for more significant storm totals in the Northern Mountains. Snow amounts alone justify an upgrade to a warning in the Tusas Mountains (Chama zone), but the combination of blowing snow and near-warning amounts justify a warning in the Sangres (above 9k ft.) as well. The warning will continue through Christmas Day owing to orographic forcing as the trough move overhead and snow ratios increase with the cold air aloft. Elsewhere, will include a number of western New Mexico zones in an advisory, including the Sandias/Manzanos. May need to add the Middle Rio Grande Valley and Santa Fe Metro zones later due mainly to travel impacts as amounts will likely fall short. Travel impacts in some of the advised zones may end up becoming more hazardous with a flash-freeze possible given strong cold air advection behind the front. In that event, some of those zones may need to be upgraded. A high wind watch will also be issued for many zones along/east of the Central Mountain Chain. Christmas Day will certainly not be a good travel day across much of the state, to say the least. Strong to potentially damaging winds may continue into Sunday night over and to the lee of the Sangres south to the Central Highlands as the jet stream pulls out to the east. Below normal temperatures are forecast behind the front going into Monday. A warming trend will begin Tuesday and continue through mid week prior to the next cold front on Thursday, which will be much weaker than tonight's. The 00z medium range model solutions take a cutoff low offshore of the Baja Peninsula east toward Southern California and the Desert Southwest toward the end of the week, with moisture advection across our area ahead of the circulation. This system will be relatively warm by the time it reaches New Mexico next Saturday and the impacts are unclear at this time given some differences that show up between the 00z ECMWF and GFS. 11 && .FIRE WEATHER... The next storm system is bearing down on the area. Mid level or free air wind at 10000 feet will increase as a result of the approaching Pacific trough today. Breezes will pick up under a southerly flow...especially across the western highlands. No issues however due to the higher than normal humidity. Ventilation will also improve. The main trough and cold frontal passage is still expected tonight with cooler than normal temperatures on Christmas day. Humidity will remain high despite dewpoints lowering. Possibility of some mid to upper teen RH readings across northeast and east central Plains. Wetting moisture, mainly snow, will affect western/central areas. Downsloping will impact eastern areas and winds will be howling by late morning. The initial wind max will move over the area tonight and impacts the higher mountain ridges and adjacent high plains during the early to mid morning hours. Recent moisture should help mitigate some of the enhanced fire danger that will exist across the plains Sunday afternoon. Mixing will be unusually high with strong transport wind. At this time...all of the models are showing a drier forecast during most of next week. They all show a Baja low cut off from the mean flow. The last time they showed this type of pattern the most recent heavy precipitation event ended up occurring. The ECMWF/GEM did a better job of handling the Baja low in the extended forecast for the last event so will be watching these models intently to give clues for later next week. ECMWF appears to be the most aggressive with the Baja low in terms of precipitation late next week. Either way...it appears that ventilation rates would lower substantially during the earlier half of next week. High temps would also warm back to near to above normal levels. 50 && .AVIATION... 06Z TAF CYCLE Lingering low level moisture over portions of western and central NM could suggest a return of sct mvfr to ifr cigs/vsbys in fog 09Z-14Z with terrain obscurations. However, a swath of higher level clouds moving from west to east into NM may help keep any br/fg/fzfg from becoming as dense and wdsprd as early this morning. Otherwise, VFR conditions genly expected over the ern plains. Southwest winds aloft over NM to strengthen with time as much colder upper trof tracks into the Great Basin/AZ by 25/00Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 52 28 35 16 / 10 80 40 10 Dulce........................... 48 25 32 11 / 10 80 80 30 Cuba............................ 46 22 31 12 / 10 80 50 5 Gallup.......................... 51 24 31 10 / 10 90 30 5 El Morro........................ 49 22 30 8 / 10 90 50 5 Grants.......................... 50 24 32 9 / 10 80 40 5 Quemado......................... 51 23 33 13 / 20 90 20 0 Glenwood........................ 56 28 39 21 / 40 90 50 0 Chama........................... 39 20 27 6 / 10 90 90 30 Los Alamos...................... 45 27 31 18 / 10 80 30 5 Pecos........................... 45 24 32 17 / 0 70 40 0 Cerro/Questa.................... 41 21 29 7 / 0 90 60 10 Red River....................... 37 12 23 7 / 5 100 70 20 Angel Fire...................... 41 14 24 8 / 5 80 60 10 Taos............................ 43 23 30 8 / 0 70 50 5 Mora............................ 48 21 30 15 / 5 70 30 5 Espanola........................ 49 26 34 16 / 5 60 30 5 Santa Fe........................ 47 25 32 19 / 5 70 40 5 Santa Fe Airport................ 49 26 33 16 / 0 60 30 5 Albuquerque Foothills........... 53 29 37 22 / 0 70 30 0 Albuquerque Heights............. 54 31 40 23 / 0 70 20 0 Albuquerque Valley.............. 56 28 42 18 / 5 60 20 0 Albuquerque West Mesa........... 54 30 39 22 / 5 70 20 0 Los Lunas....................... 56 28 42 19 / 0 60 20 0 Rio Rancho...................... 53 29 38 21 / 5 70 20 0 Socorro......................... 57 31 46 23 / 0 60 20 0 Sandia Park/Cedar Crest......... 49 24 32 18 / 0 90 40 0 Tijeras......................... 50 25 33 17 / 0 80 40 0 Moriarty/Estancia............... 51 23 34 16 / 0 60 30 0 Clines Corners.................. 47 23 35 18 / 0 50 20 0 Gran Quivira.................... 52 26 39 21 / 0 70 30 0 Carrizozo....................... 57 29 43 24 / 0 60 30 0 Ruidoso......................... 57 28 40 25 / 0 60 30 0 Capulin......................... 51 28 38 17 / 0 70 20 0 Raton........................... 52 26 39 15 / 0 60 20 0 Springer........................ 53 27 40 17 / 0 50 20 0 Las Vegas....................... 51 27 38 17 / 0 50 20 0 Clayton......................... 56 33 45 20 / 0 50 10 0 Roy............................. 53 29 41 17 / 0 60 20 0 Conchas......................... 57 34 44 26 / 0 40 10 0 Santa Rosa...................... 58 33 45 25 / 0 30 10 0 Tucumcari....................... 63 37 52 28 / 0 30 10 0 Clovis.......................... 63 35 51 26 / 0 20 5 0 Portales........................ 64 37 52 28 / 0 20 5 0 Fort Sumner..................... 59 36 50 27 / 0 20 10 0 Roswell......................... 64 35 57 25 / 0 10 0 0 Picacho......................... 62 33 51 26 / 0 20 10 0 Elk............................. 59 31 48 27 / 0 30 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through Sunday afternoon for the following zones... NMZ515-522>524-527>537. High Wind Watch from late tonight through Sunday afternoon for the following zones... NMZ526-539-540. Winter Weather Advisory from 5 PM this afternoon to 11 AM MST Sunday for the following zones... NMZ503-504-506>509-511-512-516-521. Winter Storm Warning from 5 PM this afternoon to 5 PM MST Sunday for the following zones... NMZ510-513-514. && 11
Hazardous weather outlook, Dec 23, 5:07 AM MST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 507 AM MST FRI DEC 23 2016 NMZ501>540-241300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 507 AM MST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL PREVAIL THIS MORNING ACROSS CENTRAL AND EASTERN PORTIONS OF THE AREA...LIMITING VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES AND CREATING POCKETS OF HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POTENT COLD FRONT WILL BRING STRONG WINDS AND MUCH COLDER TEMPERATURES ON CHRISTMAS DAY. CHANCES FOR SNOW WILL BE ON THE UPTREND BEHIND THE FRONT CHRISTMAS EVE INTO CHRISTMAS DAY. WINTER WEATHER ADVISORIES WILL LIKELY BE REQUIRED FOR THE MOUNTAINS WHERE BLOWING SNOW WILL BE AN ADDED ELEMENT. WIND ADVISORIES WILL LIKELY BE REQUIRED ON CHRISTMAS DAY FOR PORTIONS OF EASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:24 AM MST | High Wind Watch | ABQ | 12 hr | |
| Dec 24, 3:59 AM MST | Winter Weather Advisory | ABQ | 31 hr | |
| Dec 24, 3:18 PM MST | High Wind Warning | ABQ | 49 hr | |
| Dec 24, 3:18 PM MST | Wind Advisory | ABQ | 27 hr |
Nearby
Winter Storm Warnings in New Mexico, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.